Alert archive / Connecticut / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Apr 1, 2016, 6:21 PM EDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Apr 1, 2016, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WWUS81 KALY 012221
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT FRI APR 1 2016
CTZ001-013-012245-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
621 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITCHFIELD...OR
10 MILES NORTHEAST OF NEW MILFORD...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...TORRINGTON...NEW MILFORD...SOUTHBURY...WOLCOTT...
BROOKFIELD...CANTON...THOMASTON...NEW HARTFORD...LITCHFIELD...NEW HARTFORD
CENTER...WOODBURY CENTER...OAKVILLE...TERRYVILLE...NORTHWEST HARWINTON...
NEW PRESTON...WATERTOWN...PLYMOUTH AND WOODBURY.
LAT...LON 4149 7337 4151 7339 4150 7341 4171 7339
4197 7289 4190 7291 4189 7294 4181 7295
4180 7302 4164 7298 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 2220Z 240DEG 49KT 4168 7324
$$
NASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 1, 4:52 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT FRI APR 1 2016 .SYNOPSIS... A COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT...AS THE SHOWERS WILL INITIALLY END. LOW PRESSURE MOVING ALONG THE COLD FRONT SOUTH OF THE REGION WILL KEEP CLOUDS AROUND AND A THREAT OF SHOWERS TOMORROW. ANOTHER COLD FRONT WITH AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW SHOWERS SATURDAY NIGHT THAT WILL TRANSITION TO A PERIOD ACCUMULATING SNOWFALL. IT WILL BE BLUSTERY AND UNSEASONABLY COLD TO CLOSE THE FIRST WEEKEND OF APRIL. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 445 PM EDT...A COLD FRONT CONTINUES TO MOVE ACROSS ERN NY AND WRN NEW ENGLAND LATE THIS AFTERNOON. SHOWERS AND ISOLD THUNDERSTORMS CONTINUE. THERE IS LIMITED INSTABILITY DESPITE THE LARGE DEEP SHEAR IN PLACE...WE ARE NOT EXPECTING ANY SEVERE THUNDERSTORMS. SOME STRONG THUNDERSTORMS MAY BE POSSIBLE SOUTH OF THE INTERSTATE 90 CORRIDOR WITH GUSTS 35-45 MPH...BUT WITH THE LOSS OF THE DIURNAL HEATING THE THUNDER SHOULD DIMINISH. THE LATEST NAM/GFS/ECMWF HAS THE FRONT SAGGING SOUTH OF LONG ISLAND AND NEW ENGLAND WITH THE SCT SHOWERS OVER BEFORE MIDNIGHT. IT MAY BECOME PARTLY CLOUDY FOR A SHORT TIME NORTH AND WEST OF THE CAPITAL REGION. THE CLOUDS WILL BE LINGERING TO THE SOUTH...AS A WAVE GETS ORGANIZED ALONG THE OLD COLD FRONT. THIS SFC WAVE MOVES FROM THE CAROLINAS TO WELL SOUTH OF LONG ISLAND. SOME OVER RUNNING LIGHT RAINFALL WILL SPREAD NORTH INTO THE SRN TACONICS...MID HUDSON VALLEY...AND WRN NEW ENGLAND. SOME SLIGHT CHC POPS WERE USED BTWN 09Z-12Z. COLDER AIR WILL MOVE INTO THE REGION IN THE WAKE OF THE FRONT. H850 TEMPS FALL FROM -3C TO +2C FROM NW TO SE OVER THE FCST AREA. LOW TEMPS WERE ACCEPTED FROM A BLEND OF THE GUIDANCE WITH LOWS IN THE U20S TO M30S NORTH AND WEST OF THE MOHAWK VALLEY AND CAPITAL REGION...AND U30S TO L40S SOUTH AND EAST WITH SOME M40S OVER THE MID HUDSON VALLEY...AND NW CT. THE WINDS WILL BE FROM THE W TO NW AT 5 TO 15 MPH. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SNOW AND BLUSTERY CONDITIONS IN THE FORECAST LATE SATURDAY NIGHT INTO SUNDAY... TOMORROW...SOME LIGHT SHOWERS WILL PERSISTS FROM THE CAPITAL REGION SOUTH AND EAST IN THE LATE MORNING. ATTENTION SHIFTS TO ANOTHER COLD FRONT...AND A POTENT SHORT-WAVE TROUGH APPROACHING FROM THE GREAT LAKES REGION. THE COLD FRONT WILL INITIALLY FOCUS SOME RAIN TO SNOW SHOWERS WEST OF THE HUDSON RIVER VALLEY DURING THE EARLY AFTERNOON...AND THEN SPREAD EAST OVER THE REST OF THE REGION IN THE MID TO LATE PM. THIS BOUNDARY HAS A BETTER PUNCH OF COLD ADVECTION WITH H850 TEMPS FALLING TO -8C TO -2C FROM NW TO SE ACROSS THE FCST AREA BY NIGHTFALL. IT WILL SET THE STAGE FOR THE POTENT SHORT-WAVE AT NIGHT. THE MID LEVEL LAPSE RATES STEEPEN...AND AS THE PREVIOUS DISCUSSION MENTIONED...SOME GRAUPEL WILL BE POSSIBLE WITH ANY SHOWERS...AND PERHAPS EVEN A RUMBLE OR TWO OR THUNDER. THE REAL ACTION LOOKS LIKE IT WILL BE AT NIGHT WHEN THE SHORT-WAVE ARRIVES. HIGHS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL ONE MORE DAY WITH 50S IN THE VALLEYS...PERHAPS EVEN U50S NEAR KPOU...AND 40S OVER THE HILLS AND MTNS. SATURDAY NIGHT...APRIL SNOW IS NOT UNCOMMON...WITH ALBANY AVERAGING 2.3 INCHES FROM THE 1980-2010 CLIMO..BUT WE ARE LOOKING AT TWO POTENTIAL LIGHT TO MODERATE SNOW EVENTS SAT NIGHT THROUGH MON. ALBANY...MAY YET NOT HAVE THE LEAST SNOWIEST SEASON...AS THE RECORD IS 13.8 INCHES IN THE 1912-13 WINTER. WE ARE CURRENTLY AT A MEAGER 10.5 INCHES. THE FIRST EVENT IS FROM A POTENT SHORT-WAVE DIGGING AROUND THE BASE OF THE MID LEVEL TROUGH. THE SFC REFLECTION OF THE SHORT-WAVE MEANDERS NEAR THE NY-PA BORDER. THE MID-LEVEL LAPSE RATES STEEPEN TO 7-8+ C/KM. LOW TO MID LEVEL COLD ADVECTION WILL STILL BE ONGOING. STRONG UPWARD VERTICAL MOTION/QG OMEGA IS GENERATED BY THE DIFFERENTIAL CYCLONIC VORTICITY ADVECTION. SOME ATLANTIC MOISTURE IS TAPPED...AND RAIN/SNOW SHOWERS WILL TRANSITION INTO A SNOW SHIELD...PERHAPS WITH A FEW RUMBLES OF THUNDER AGAIN. THE SNOW LOOKS AS IF IT WILL BE HEAVIEST AND STEADIEST BTWN 06Z-12Z FROM SW TO NE ACROSS THE FCST AREA. WE WENT SLIGHTLY LOWER THAN THE WPC GUIDANCE...BY AN INCH OR SO...TO BE CAUTIOUS. WE ARE CALLING FOR 1-3 INCHES IN THE VALLEY AREAS...AND 2 TO 4 INCHES OVER THE BERKSHIRES...SRN GREENS...AND ERN CATSKILLS. 1-2 INCHES OVER THE SRN DACKS...AND LAKE GEORGE REGION. IT MAY ACCUMULATE MORE OVER THE GRASSY SURFACES. TEMPS LOWERS INTO THE 20S TO L30S. BY SUNDAY...THE SNOW TAPERS OFF IN THE LATE MORNING...AS THE SFC LOW ASSOCIATED WITH THE SHORT-WAVE BLOWS UP NEAR CAPE COD. IT MAY DEEPEN TO 985 HPA OR EVEN LOWER. MID AND UPPER LEVEL LIGHT DEFORMATION SNOWFALL SHOULD DIMINISH TO FLURRIES BY LUNCHTIME. IT WILL BECOME VERY WINDY...AND WIND ADVISORIES MAY BE NEEDED LATER IN TIME. WE HAVE MODERATE TO HIGH CONFIDENCE THAT WIND ADVISORY SUSTAINED WINDS /31-39 MPH/ OR GUSTS /46-57 MPH/ MAY OCCUR...ESPECIALLY FROM THE MOHAWK VALLEY/CAPITAL REGION/BERKSHIRES SOUTH BASED ON THE LOW-LEVEL WIND FIELDS...MSLP RISE-FALL COUPLET...AND BUFKIT MOMENTUM TRANSFER PROFILES FOR KPOU/KALB. WE WOULD HAVE TO MIX FROM 7-10 KFT AGL TO ACHIEVE HIGH WIND WARNING GUSTS. COLLABORATION WAS DONE WITH KBGM...KBOX...AND KOKX...AND IT WAS DECIDED TO HOLD ON A LATE THIRD PERIOD AND 4TH PERIOD WIND ADVISORY...AND NOT TO ISSUE A HIGH WIND WATCH. IT WILL BE BLUSTERY AND COLD WITH HIGHS IN THE U20S TO M30S IN THE VALLEYS...AND 20S TO L30S OVER THE HILLS AND MTNS. THE NW WINDS WILL BE 15 TO 30+ MPH WITH GUSTS IN THE 40-55 MPH RANGE. THE WINDS WILL START TO DIMINISH LATE IN THE AFTERNOON. WE WILL CONTINUE TO HIGHLIGHT THE WIND ADVISORY IN THE HWO. SUNDAY NIGHT...YET ANOTHER FAST MOVING LOW PRESSURE SYSTEM WILL APPROACH FROM THE LOWER GREAT LAKES REGION. A DECENT BAROCLINIC ZONE SETS UP OVER THE NY AND PA BORDER FOR OVER RUNNING SNOWFALL TO BEGIN...ESPECIALLY AFTER MIDNIGHT. THE LOW AND MID LEVEL FGEN IS QUITE IMPRESSIVE HEADING INTO MONDAY. POPS WERE RAISED TO HIGH CHC VALUES SOUTH AND WEST OF ALBANY. THE SNOW SHOULD ACCUMULATE QUICKLY AT NIGHT...AND WITH MIN TEMPS IN THE TEENS TO L20S. BY DAYBREAK A HALF AN INCH TO AN INCH OR SO IS POSSIBLE ESPECIALLY FROM THE TACONICS AND BERKSHIRES WESTWARD. THE SNOW WILL LIKELY CONTINUE THROUGH MONDAY...AND WINTER WX ADVISORIES MAY BE NEEDED LATER IN TIME. && .LONG TERM /MONDAY THROUGH FRIDAY/... A SYSTEM MOVONG OUT OF THE REGION DURING THE EARLY PART OF THE WEEK...WILL HAVE BEGIN AS A SNOW-MAKER BUT WILL MIX WITH AND OR CHANGE TO SHOWERS ON THE BACK SIDE AS A BIG COLD INFILTRATION OF AIR IS LACKING BEHIND IT. BY TUESDAY...ALL ZONES ARE HIGH AND DRY AS SUNSHINE RETURNS. BUT CLOUDS INCREASE ON WEDNESDAY AHEAD OF THE NEXT SYTEM WHICH WILL BRING A GOOD CHANCE FOR A MORE EXTENDED PERIOD OF PRECIPITATIION BEGINNING WEDNESDAY NIGHT. THE ONSET OF MOST OFTHE PRECIPITATION WILL BE SNOW. BY THURSDAY AFTERNOON... TEMPERATURES WILL BE WELL UP INTO THE 40S AND 50S...AND ALL PRECIPITATION WILL HAVE CHANGED OVER TO RAIN...WHICH IS THE TIME WE ARE EXPECTED TO START SEEING THE GREATEST QPFS. THURSDAY NIGHT... HIGHER ELEVATIONS MAY CHANGE BRIEFLY BACK TO SNOW. BY FRIDAY MORNING...THE GREAT LAKES LOW PRESSURE AREA RESPONSIBLE FOR THE PRECIPITATION IS EXPECTED TO HAVE TRACKED TO THE MID-ATLANTIC COAST. TEMPERATURES WILL BE COLDEST ON TUESDAY AND TUESDAY NIGHT...WITH HIGHS FROM THE MID 20S TO UPPER 30S...AND LOWS IN THE SINGLE DIFITS AND TEENS. BUT TEMPS WILL BE STEADILY ON THE REBOUND...WITH LOWS THURSDAY NIGHT IN MAINLY THE 30S AND LOWER 40S...AND HIGHS FRIDAY INMOSTLY THE 40S AND 50S. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE ACROSS THE TAF SITES DURING THIS AFTERNOON AND EARLY EVENING. A WEAK WAVE OF LOW PRESSURE WILL TRACK OFF THE NORTHERN MID ATLANTIC COAST LATE TONIGHT AND SATURDAY MORNING. A BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL SLOWLY ADVANCE SOUTHEAST ACROSS THE TAF SITES THIS AFTERNOON. THUNDERSTORMS SHOULD REMAIN FAIRLY ISOLATED...AND MAINLY CONFINED TO KALB AND KPOU. BRIEF PERIODS OF MVFR/IFR COULD OCCUR UNDER THE CORE OF ANY HEAVIER SHOWERS/THUNDERSTORMS...MAINLY FOR VSBYS. AFTER THE FRONT PASSES...GENERALLY DRY CONDITIONS ARE EXPECTED FOR MOST OF TONIGHT. HOWEVER...AS THE AFOREMENTIONED WAVE TRAVELS ALONG THE FRONT TO OUR SOUTH AND EAST...SOME LIGHT RAIN MAY DEVELOP AT KPOU...AND POSSIBLY KPSF BETWEEN 08Z-15Z/SAT. MVFR CIGS COULD OCCUR WHERE THE LIGHT RAIN DEVELOPS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. SOUTHWEST WINDS WILL SHIFT INTO THE WEST TO NORTHWEST AS THE FRONT PASSES...AT 10-20 KT. WEST/NORTHWEST WINDS OF 10-20 KT THIS EVENING WILL BECOME LIGHT SOUTHWEST AFTER MIDNIGHT THROUGH SATURDAY MORNING...AT 5-10 KT OR LESS. OUTLOOK... SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. WINDY WITH GUSTS TO 30.0 DEFINITE SHRA...RA...SN. SUNDAY: HIGH OPERATIONAL IMPACT. VERY WINDY WITH GUSTS TO 42.0 CHANCE OF SN. SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN. MONDAY: MODERATE OPERATIONAL IMPACT. LIKELY RA...SN. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF SHSN. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... A COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT...AS THE SHOWERS WILL INITIALLY END. LOW PRESSURE MOVING ALONG THE COLD FRONT SOUTH OF THE REGION WILL KEEP CLOUDS AROUND AND A THREAT OF SHOWERS TOMORROW. ANOTHER COLD FRONT WITH AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE...AND A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW SHOWERS SATURDAY NIGHT THAT WILL TRANSITION TO A PERIOD ACCUMULATING SNOWFALL. IT WILL BE BLUSTERY AND UNSEASONABLY COLD TO CLOSE THE FIRST WEEKEND OF APRIL. THE RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND LOWER TO 40 TO 55 PERCENT TOMORROW AFTERNOON. THE RH VALUES WILL RECOVER TO 75 TO 90 PERCENT SUNDAY MORNING IN THE SNOW. THE WINDS WILL BE FROM THE WEST TO NORTHWEST AT 5 TO 15 MPH TONIGHT...AND THEN BACK TO THE SOUTH TO SOUTHWEST AT 10 TO 15 MPH BEFORE SHIFTING TO THE WEST TO NORTHWEST AT 10 TO 20 MPH DURING THE AFTERNOON INTO THE EARLY EVENING WITH SOME GUSTS TO 30 TO 40 MPH. BLUSTERY CONDITIONS ARE EXPECTED SUNDAY MID TO LATE MORNING INTO THE AFTERNOON WITH NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 40 TO 55 MPH. ACCUMULATING SNOWFALL IS LIKELY SATURDAY NIGHT INTO SUNDAY MORNING WITH A FEW INCHES POSSIBLE IN THE VALLEYS...AND A BIT MORE OVER THE HIGHER TERRAIN. && .HYDROLOGY... NO HYDROLOGIC ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS ENDING WEDNESDAY. THE THREAT FOR SCATTERED RAIN SHOWERS WILL END THIS EVENING. SOME ADDITIONAL RAIN OR SNOW SHOWERS WILL BE POSSIBLE AGAIN TOMORROW WITH ANOTHER FRONTAL BOUNDARY AND A SURFACE LOW PASSING SOUTH OF NEW ENGLAND...BUT RAINFALL AMOUNTS WILL BE MUCH LIGHTER THAN TODAY. ALL AREAS LOOK TO SEE PRECIP CHANGE TO SNOW SAT NIGHT INTO SUNDAY MORNING...AS COLDER AIR WORKS INTO THE REGION. SOME ADDITIONAL PRECIP...MAINLY IN THE FORM OF SNOW...IS POSSIBLE AGAIN ON MONDAY...BEFORE DRY WEATHER RETURNS FOR THE MIDDLE OF NEXT WEEK. OVERALL...SNOWFALL WILL BE THE DOMINANT PTYPE WITH LIGHT TO MODERATE AMOUNTS EXPECTED...WHEN COMBINING THE TWO EVENTS TOGETHER. FLOWS ON THE RIVERS WILL CONTINUE TO LOWER THE NEXT SEVERAL DAYS WITH THE COLDER TEMPS...AND SNOWFALL EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...LFM/ELH AVIATION...KL FIRE WEATHER...FRUGIS/WASULA HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, Apr 1, 5:04 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 504 PM EDT FRI APR 1 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 504 PM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF LIGHT ACCUMULATING SNOWFALL IS LIKELY FOR SATURDAY NIGHT INTO SUNDAY. IF MORE MODERATE AMOUNTS OF SNOW ARE EXPECTED...A WINTER WEATHER ADVISORY WOULD BE NEEDED. BEHIND THIS STORM SYSTEM...NORTHWEST WINDS WILL BECOME STRONG AND GUSTY FOR SUNDAY MORNING INTO THE AFTERNOON. CONFIDENCE IS MODERATE TO HIGH FOR GUSTS IN THE 45-57 MPH RANGE...AND A WIND ADVISORY WILL LIKELY BE NEEDED LATER IN TIME. ANOTHER STORM SYSTEM WILL BRING AN ADDITIONAL ACCUMULATION OF SNOWFALL ON SUNDAY NIGHT INTO MONDAY EVENING. A LIGHT TO MODERATE SNOWFALL IS POSSIBLE AT THIS TIME. WINTER WEATHER ADVISORIES MAY BE NEEDED FOR PARTS OF THE REGION LATER IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 1:45 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI APR 1 2016
NYZ041-050-053-054-084-VTZ013-014-011815-
SOUTHERN WASHINGTON-NORTHERN SARATOGA-SOUTHERN SARATOGA-WESTERN
RENSSELAER-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
145 PM EDT FRI APR 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON...BENNINGTON AND
NORTHWESTERN WINDHAM COUNTIES...
AT 145 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MT. HOLLY TO NEAR HOOSICK FALLS.
MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...MECHANICVILLE...HOOSICK FALLS...ARLINGTON...LONDONDERRY...
SALEM...MANCHESTER...SHAFTSBURY...POWNAL...GRAFTON...DORSET...CAMBRIDGE...
GREENWICH...MANCHESTER CENTER...HALFMOON...HOOSICK...PORTER...LEE...
PITTSTOWN AND WHITE CREEK.
THIS INCLUDES INTERSTATE 87 MILE MARKER 9-10 AND NEAR MILE MARKER 8A
.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7323 4275 7327 4270 7328 4286 7382
4332 7326 4330 7299 4329 7299 4329 7298
4330 7297 4330 7282 4325 7282 4323 7273
TIME...MOT...LOC 1745Z 227DEG 36KT 4339 7284 4287 7345
IRLSpecial weather statement, Apr 1, 2:11 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT FRI APR 1 2016
VTZ013>015-011845-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
211 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENNINGTON AND NORTHERN
WINDHAM COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...LONDONDERRY...MANCHESTER...STRATTON...CHARLESTOWN...SAXTONS
RIVER...MANCHESTER CENTER...WEST WARDSBORO...WINDHAM...ROCKINGHAM...
JAMAICA...SUNDERLAND...WARDSBORO...GRAFTON...ATHENS...PERU...GLASTENBURY...
PERU TOWN CENTER...RAWSONVILLE AND MANCHESTER DEPOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4322 7244 4320 7244 4319 7245 4318 7244
4317 7245 4316 7245 4294 7308 4310 7321
4330 7282 4325 7282 4322 7269 4324 7257
4323 7243
TIME...MOT...LOC 1811Z 239DEG 49KT 4307 7306
KSLSpecial weather statement, Apr 1, 2:30 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT FRI APR 1 2016
VTZ013>015-011915-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
230 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENNINGTON AND CENTRAL
WINDHAM COUNTIES...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BENNINGTON...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BELLOWS FALLS...TOWNSHEND...STRATTON...CHARLESTOWN...PUTNEY...
WILMINGTON...WESTMORELAND...SAXTONS RIVER...WESTMINSTER...NEWFANE...WEST
WARDSBORO...ROCKINGHAM...NORTH BENNINGTON...DOVER...JAMAICA...WARDSBORO...
GRAFTON...BROOKLINE AND ATHENS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
4301 7244 4300 7245 4274 7316 4274 7320
4284 7328 4290 7328 4323 7258 4323 7243
4315 7246 4312 7243
TIME...MOT...LOC 1829Z 240DEG 49KT 4285 7316
KSLSpecial weather statement, Apr 1, 2:51 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT FRI APR 1 2016
MAZ001-VTZ013>015-011945-
NORTHERN BERKSHIRE-BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
251 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHERN BENNINGTON AND SOUTHERN WINDHAM COUNTIES...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WILLIAMSTOWN...
OR NEAR NORTH ADAMS...MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH ADAMS...BRATTLEBORO...MONROE...ADAMS...WILLIAMSTOWN...HINSDALE...
CHESTERFIELD...POWNAL...PUTNEY...VERNON...WILMINGTON...WESTMORELAND...
COLRAIN...STAMFORD...READSBORO...FLORIDA...LEYDEN...HEATH...ROWE AND
NEWFANE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4295 7253 4292 7252 4288 7255 4277 7251
4277 7249 4273 7265 4274 7302 4270 7302
4270 7295 4267 7300 4267 7299 4266 7296
4260 7323 4271 7328 4277 7328 4305 7247
4300 7245
TIME...MOT...LOC 1851Z 249DEG 37KT 4271 7318
KSLSpecial weather statement, Apr 1, 4:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EDT FRI APR 1 2016
NYZ040-047-048-051-012115-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
444 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...
NORTHWESTERN ALBANY...NORTHERN SCHOHARIE AND SOUTHWESTERN SCHENECTADY
COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUMMIT...OR 9
MILES SOUTHWEST OF COBLESKILL...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...DUANESBURG...ALTAMONT...MIDDLEBURGH...SUMMIT...SCHOHARIE...
RICHMONDVILLE...DELANSON...CENTRAL BRIDGE...KNOX...PRINCETOWN...CARLISLE...
SHARON...SEWARD...ESPERANCE...DUANE...SLOANSVILLE...WEST RICHMONDVILLE...
GALLUPVILLE AND MILLER CORNERS.
LAT...LON 4262 7463 4265 7463 4274 7466 4288 7409
4267 7403 4265 7403 4255 7469
TIME...MOT...LOC 2043Z 252DEG 46KT 4262 7466
NASSpecial weather statement, Apr 1, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT FRI APR 1 2016
CTZ001-013-012245-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
621 PM EDT FRI APR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITCHFIELD...OR
10 MILES NORTHEAST OF NEW MILFORD...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...TORRINGTON...NEW MILFORD...SOUTHBURY...WOLCOTT...
BROOKFIELD...CANTON...THOMASTON...NEW HARTFORD...LITCHFIELD...NEW HARTFORD
CENTER...WOODBURY CENTER...OAKVILLE...TERRYVILLE...NORTHWEST HARWINTON...
NEW PRESTON...WATERTOWN...PLYMOUTH AND WOODBURY.
LAT...LON 4149 7337 4151 7339 4150 7341 4171 7339
4197 7289 4190 7291 4189 7294 4181 7295
4180 7302 4164 7298 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 2220Z 240DEG 49KT 4168 7324
NASThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:39 PM EDT | Special Weather Statement | ALY | Schoharie | 36 min |
| Apr 1, 1:02 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Apr 1, 1:16 PM EDT | Special Weather Statement | ALY | Washington | 29 min |
| Apr 1, 4:44 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| Apr 1, 12:21 PM EDT | Special Weather Statement | ALY | Bennington | 39 min |
| Apr 1, 1:45 PM EDT | Special Weather Statement | ALY | Bennington | 30 min |
| Apr 1, 2:11 PM EDT | Special Weather Statement | ALY | Bennington | 34 min |
| Apr 1, 2:30 PM EDT | Special Weather Statement | ALY | Windham | 45 min |
| Apr 1, 2:51 PM EDT | Special Weather Statement | ALY | Windham | 54 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 22 min |
| Apr 1, 6:48 PM EDT | Special Weather Statement | ALY | Berkshire | 27 min |
Nearby
Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.